The Prednisone side effects are killing me

standard January 29, 2010 3 responses

I really wanted to write a tongue in cheek post with all the Prednisone side effects and how many of them I had, but then I actually found a full list and a) was horrified at the sheer length of the list and b) relieved that I actually have so few of them.

That said, blegh. Seriously. Just blegh.

Because even if I don’t have 90% of the truly horrible side effects I am dealing with my fair share. In fact, I think that this stuff might slowly be killing me.

My body is being randomly attacked by violent flushing. One moment it’s my left cheek, the next it’s my right thigh. This afternoon it was my right upper arm. The skin turns bright red and starts to burn. Then it slowly radiates out. It’s hard to say if the face flushing or the leg flushing is worse. I hate both.

I’ve been taken over by insane mood swings that keep making M duck for cover. He has no clue if he’s going to have super happy cheery Jessica or down in the dumps bluesy Jessica. Neither do I. I don’t enjoy not controlling my moods like this. It’s one of the reasons I don’t use hormonal birth control.

I’m tired, I’m sluggish, I’m grumpy and irritable. I’m just not myself. I feel flu-ish and gross, my mouth constantly tastes nasty, and there’s no way I can drink enough water to make the taste go away. And to make matters worse I can’t sleep. I want to sleep. I’m tired. The girls are even cooperating. But all I can manage is a light doze. It’s not helping with the grumpy, irritable thing. At all.

But, all whining aside, the meds seem to be working. The bumpiness of the rash has started to smooth out, and the spots seem to be fading. I’m pretty sure that what’s being left behind is some hyper-pigmentation of the skin, but I have hope that in time that will fade. Or it will if I can survive the next 9 days on this poison without bursting into flames.

If you liked this post, take a look at these!

The day I fell into a box It was a box. A silly box. One of the many still littered around our brand new home. This was one of the plastic bin kind that come 5 to a pack at Cos...
He’s not just another patient, he’s ou... To them he's just a man, a little old man, in a bed. He's no different than any of the other men in beds on their floor. He's wearing the same gown, h...
The sun’s not the culprit, the sunscreen is. On Tuesday when I blogged about Little L's latest health drama I was at my wits end. I played it off all cool and collected, but inside I was struggli...
For the love of Max "It's a boy."The news came through on Facebook - telegraph of our generation - and my heart plummeted.As gloom settled over me I honestly thought that...

3 responses

  • Stop, drop, and roll.

    I had none of these side effects when I was on the stuff. Maybe because I was on four other meds (including Xanax–sp?) and my body didn’t know which side to react to?

    I’m glad, though, it’s working. I’ve been wondering. (Have you let your doc know about all this? Maybe your dose could be adjusted?)

  • Had no idea about your skin condition. How awful. I’m so sorry. I agree with the other commenter, ask your doctor, but I’m sure you already have.
    Sometimes it’s the lesser of two evils. My allergist prescribed the same med, but only to be taken in case of severe allergic attack (I have bad allergies). But I was hestitant to even keep it in my medicine cabinet, E
    esp now after your experience. I hope you get relief, soon. Perhaps there is also the chance your body will adjust?
    Btw, I never took birth control either and I don’t trust it. However I am now due to some hormonal problems(long story)

  • my mother has taken this for years because she’s had horrible hives for about 30ish years. sometimes i think that the side effects she’s had have been just as bad as the hives themselves..which is why the doctor tries not to prescribe it to her too often. ive just started getting hives for no reason a couple months ago and told my mother and my doctor i will NOT take this stuff, even if they continue and get worse. Good luck! 🙂

  • Leave a Response

    Your email address will not be published. Required fields are marked *